Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 349, NWS Austin/San Antonio, TX

July 20, 2007Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 20, 2007, 9:46 AM CDT for Travis County, Williamson County, Texas. It took effect at Jul 20, 2007, 9:51 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2007, 9:46 AM CDT (14:46 UTC)
In effect from
Jul 20, 2007, 9:51 AM CDT
Expired
Jul 20, 2007, 12:45 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 201451
FFWEWX
TXC453-491-201745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 AM CDT FRI JUL 20 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...WINDEMERE...TANGLEWOOD FOREST...
  PFLUGERVILLE...AUSTIN...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
  GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL...

* UNTIL 1245 PM CDT

* AT 944 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED SMALL
  AREAS OF HEAVY RAINS ACROSS THE AREA CAUSING FLASH FLOODING FROM
  SCATTERED THUNDERSTORMS OVER THE WARNED AREA. BULL CREEK...SHOAL
  CREEK...AND WALLER CREEK AMONG OTHERS ARE NEARING BANKFULL OR
  FLOOD. RAINFALL RATES ARE NEAR ONE INCH PER HOUR. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR...
  THRALL...MANSFIELD DAM...MANOR...LEANDER...LAKEWAY...
  LAGO VISTA...HUTTO...GRANGER DAM...GEORGETOWN DAM...
  FLORENCE...COUPLAND AND BEE CAVE

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3032 9808 3008 9770 3069 9714 3087 9781

$$
2 follow-up statements
000 
WGUS74 KEWX 201551
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 AM CDT FRI JUL 20 2007

TXC453-491-201745-
WILLIAMSON TX-TRAVIS TX-
1051 AM CDT FRI JUL 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
TRAVIS AND WILLIAMSON COUNTIES...

AT 1050 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAINS PRODUCING FLASH FLOODING FROM GRANGER TO TAYLOR 
TO BETWEEN THRALL AND COUPLAND. RAINFALL RATES OF 1 TO 2 INCHES PER 
HOUR WERE NOTED.

MODERATE RAINS WERE ALSO DETECTED FROM ROUND ROCK TO AUSTIN TO 10 
MILES SOUTH OF AUSTIN. RAINFALL RATES UP TO ONE INCH PER HOUR WERE 
NOTED.

SEVERAL CREEKS...INCLUDING BULL CREEK...SHOAL CREEK...AND WALLER 
CREEK WERE RUNNING AROUND BANKFULL. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR...
THRALL...TAYLOR...SERENADA...ROUND ROCK...LEANDER...HUTTO...GRANGER
DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN...FLORENCE AND CEDAR PARK

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3032 9808 3008 9770 3069 9714 3087 9781

$$
000 
WGUS74 KEWX 201745
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1241 PM CDT FRI JUL 20 2007

TXC453-491-201751-
WILLIAMSON TX-TRAVIS TX-
1241 PM CDT FRI JUL 20 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM CDT FOR TRAVIS AND
WILLIAMSON COUNTIES...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED PATCHY LIGHT 
RAIN ACROSS THE AREA. SOME STREAMS ESPECIALLY GILLELAND AND WALNUT 
CREEKS WILL CONTINUE TO RUN HIGH DUE TO EARLIER HEAVY RAINS. HOWEVER 
THE THREAT FOR ADDITIONAL FLASH FLOODING HAS ENDED FOR NOW. A FLASH 
FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING.   

LAT...LON 3032 9808 3008 9770 3069 9714 3087 9781

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:49 AM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, Jul 20, 3:49 AM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 AM CDT FRI JUL 20 2007

.DISCUSSION...
WET WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND AS MOIST
AIRMASS REMAINS ENTRENCHED ACROSS THE SOUTHERN HALF OF TEXAS.
MODEL GUIDANCE INDICATES CONTINUED ABNORMALLY HIGH PRECIPITABLE
WATER VALUES ACROSS THE REGION WITH VALUES HOVERING NEAR 2 INCHES.
SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING AND MOVING NORTH
ACROSS THE REGION AND WILL BECOME MORE NUMEROUS ONCE DAYTIME
HEATING PLAYS A ROLE. OCCASIONAL HEAVY DOWNPOURS WILL LIKELY LEAD
TO LOCALIZED FLOODING...PARTICULARLY OF FLOOD PRONE AREAS...BUT
WIDESPREAD FLOODING IS NOT ANTICIPATED SO A FLASH FLOOD WATCH IS
NOT NECESSARY ATTM. THE CONVECTIVE ACTIVITY WILL DECREASE ONCE
DAYTIME HEATING IS LOST...BUT WILL STILL LIKELY SEE SHOWERS
THROUGH THE OVERNIGHT HOURS.

SATURDAY WILL BE WET BUT WILL ALSO BE A DAY OF TRANSITION AS A
RIDGE AXIS EXTENDS INTO THE REGION. THIS AXIS...COURTESY OF AN
UPPER LEVEL HIGH TO OUR NORTHWEST...WILL LEAD TO LESS MOISTURE
ACROSS THE REGION AND THEREFORE A REDUCTION IN THE CHANCE FOR
RAIN. HOWEVER...THE RIDGES INFLUENCES WILL BE WEAK ENOUGH THAT
THERE WILL STILL BE AT LEAST A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH THE BEGINNING OF NEXT WEEK. THE RIDGE WILL
WEAKEN DURING MID-WEEK WITH STRONG EASTERLIES EXPECTED ALONG THE
TEXAS COAST. THIS WILL LEAD TO GREATER CLOUD COVERAGE AND AT LEAST
A SLT TO LOW-END CHC FOR MORE RAIN.

GENERALLY STAYED WITHIN A FEW DEGREES OF GFS(X) TEMP NUMBERS WITH
DAYTIME HIGHS FRIDAY AND SATURDAY WELL BELOW NORMAL DUE TO
EXPANSIVE CLOUD COVERAGE LIMITING HEATING AS WELL AS RAIN-COOLING
EFFECTS. COULD ALSO POSSIBLY SEE NEW...OR TIED...RECORDS AT SOME
SITES FOR LOW MAXIMUM TEMPERATURES TODAY.

RECORD LOW MAXIMUM TEMPERATURES FOR 20 JULY:

AUSTIN MABRY..........84 DEGREES IN 1967
AUSTIN BERGSTROM......86 DEGREES IN 1999
SAN ANTONIO...........80 DEGREES IN 1926
DEL RIO...............82 DEGREES IN 1959

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              85  72  85  72  92 / 100  70  60  40  20
AUSTIN BERGSTROM INTL AIRPORT  85  71  87  70  90 / 100  70  60  40  20
DEL RIO INTL AIRPORT           85  72  86  73  90 /  70  60  70  50  20
SAN ANTONIO INTL AIRPORT       84  71  85  70  91 / 100  70  60  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/08
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 AM CDT FRI JUL 20 2007

TXZ171>173-183>194-202>209-217>225-228-211115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
401 AM CDT FRI JUL 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY
LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS.

.DAY TWO...SATURDAY...
A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL
LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH
CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL WHICH MAY CAUSE FLASH FLOODING.

.DAY THREE...SUNDAY...
THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE
WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY
RAIN IS POSSIBLE.

.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY...
A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY
DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 20, 5:18 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 AM CDT FRI JUL 20 2007

TXZ171>173-183>194-202>209-217>225-228-201730-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
518 AM CDT FRI JUL 20 2007

...GOOD CHANCE OF RAIN CONTINUES THROUGH SATURDAY...

AN AREA OF LOW PRESSURE ALOFT IS EXPECTED TO CONTINUE WEST AND
SOUTHWEST OF SOUTH CENTRAL TEXAS THROUGH SATURDAY.   THIS WILL
CAUSE OCCASIONAL RAIN FROM SHOWERS AND THUNDERSTORMS TODAY AND
A GOOD CHANCE FOR RAIN FROM SHOWERS AND THUNDERSTORMS SATURDAY.

THESE SHOWERS AND THUNDERSTORMS WILL BRING RAIN...HEAVY AT TIMES...
SOME WIND GUSTS OF 25 TO 40 MPH...AND FREQUENT DANGEROUS LIGHTNING.
RUNOFF FROM LOCALLY HEAVY RAIN COULD CAUSE SOME FLOODING AT LOW
WATER CROSSINGS...FLOOD PRONE ROADS...AND ALONG CREEKS AND RIVERS.

EVEN WITH 11 DAYS LEFT IN JULY...RAINFALL FROM JANUARY TO JULY 19TH
OF 2007 WAS THE WETTEST AT AUSTIN BERGSTROM...THE 2ND WETTEST AT
SAN ANTONIO...6TH WETTEST AT DEL RIO...AND THE 10TH WETTEST AT
AUSTIN MABRY.  THE ABUNDANT SOIL MOISTURE WILL HELP INCREASE
RUNOFF FROM LOCALLY HEAVY RAINS.

DAYTIME HIGHS WILL CONTINUE TO BE MODERATED TODAY THROUGH SATURDAY.
ON THURSDAY AUSTIN MABRY AND DEL RIO OBSERVED THE LOWEST HIGH
TEMPERATURE FOR JULY 19TH.  THE AVERAGE JULY TEMPERATURE THROUGH
JULY 19TH WAS 2 TO 4 DEGREES BELOW AVERAGE FOR JULY...AND SO FAR
JULY 2007 IS AMONG ONE OF THE COOLER JULYS OF RECORD.  FROM
JULY 1ST TO 19TH...JULY 2007 WAS SO FAR THE COOLEST AT AUSTIN
BERGSTROM...A TIE WITH JULY 1868 FOR THE 11TH COOLEST AT AUSTIN
MABRY...THE 5TH COOLEST AT SAN ANTONIO...AND 9TH COOLEST JULY SO
FAR AT DEL RIO.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.  THE
LATEST WEATHER INFORMATION FOR SOUTH CENTRAL TEXAS FROM THE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO IS POSTED ON LINE AT
WWW.SRH.WEATHER.GOV/EWX.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:48 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more48 hr
Jul 20, 12:34 PM CDTFlash Flood WarningEWXBexar, Guadalupe, Hays, Karnes, Wilson3 hr
Jul 20, 12:34 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Hays, Karnes, Wilson3 hr
Jul 20, 1:31 PM CDTFlash Flood WarningEWXAtascosa119 min
Jul 20, 1:53 PM CDTFlash Flood WarningEWXBlanco, Kendall97 min
Jul 20, 2:13 PM CDTRiver Flood WarningEWXComal, Guadalupe17 hr
Jul 20, 2:13 PM CDTRiver Flood WarningEWXComal, Guadalupe19 hr
Jul 20, 3:00 PM CDTRiver Flood WarningEWXGuadalupe23 hr
Jul 20, 3:17 PM CDTFlash Flood WarningEWXAtascosa, Bandera, Bexar, Blanco, Caldwell, Comal and 10 more4 hr
Jul 20, 4:51 PM CDTRiver Flood WarningEWXHays94 min
Jul 20, 5:42 PM CDTRiver Flood WarningEWXKarnes4 days
Jul 20, 5:52 PM CDTFlash Flood WarningEWXDimmit, Maverick, Zavala4 hr
Jul 20, 6:43 PM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe27 hr
Jul 20, 6:57 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Karnes, Wilson3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.